| Model Number |
45-781032-L |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for analysis.Therefore, the alleged product issue could not be confirmed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
Event or Problem Description
It was reported during a pre evar internal iliac artery aneurysm embolization case, the physician was unable to advance the embolization coil through the microcatheter.The coil and microcatheter were retracted and upon removal, the coil was observed to be damaged/kinked and detached from the delivery pusher.The embolization case was continued successfully with no report of harm or injury to the patient.
Additional Manufacturer Narrative
Device evaluation summary: the investigation of the returned coil system found the implant stretched at proximal and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil and dry blood contamination was found on the pusher.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher during retraction.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.